Alert archive / Mississippi / Tornado Warnings in 2020
Tornado Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jun 24, 2020, 7:31 AM CDT for Jefferson Davis County, Marion County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2020, 7:31 AM CDT (12:31 UTC)
- Expired
- Jun 24, 2020, 7:59 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jefferson Davis County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:35 AM CDT | TORNADO | 4 Nnw Kokomo, MS | AN EF-1 TORNADO BEGAN IN WALTHALL COUNTY AND WEAKENED AS IT MOVED INTO WESTERN MARION COUNTY. HERE TREE DAMAGE WAS MOSTLY DOWNED LARGE TREE LIMBS BUT A FEW TREES WERE ALSO SNAPPED UPROOTED. THE TORNADO DISSIPATED AFTER CROSSING BRUMFIELD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
949
WFUS54 KJAN 241231
TORJAN
MSC065-091-241315-
/O.NEW.KJAN.TO.W.0051.200624T1231Z-200624T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
731 AM CDT Wed Jun 24 2020
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northwestern Marion County in south central Mississippi...
South central Jefferson Davis County in south central
Mississippi...
* Until 815 AM CDT.
* At 730 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Salem, or near Kokomo, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Holly Springs around 745 AM CDT.
Morgantown around 750 AM CDT.
Goss around 755 AM CDT.
Society Hill around 800 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3123 9003 3124 9004 3134 9004 3145 8983
3132 8978 3122 9003
TIME...MOT...LOC 1230Z 240DEG 22KT 3126 9005
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
222 follow-up statements
814
WWUS54 KJAN 241245
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
745 AM CDT Wed Jun 24 2020
MSC065-091-241315-
/O.CON.KJAN.TO.W.0051.000000T0000Z-200624T1315Z/
Marion MS-Jefferson Davis MS-
745 AM CDT Wed Jun 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHWESTERN MARION AND SOUTH CENTRAL JEFFERSON DAVIS COUNTIES...
At 745 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Holly Springs, or 8 miles north of Kokomo, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Morgantown around 750 AM CDT.
Goss around 755 AM CDT.
Society Hill around 800 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3126 8999 3129 9000 3136 9000 3145 8983
3132 8978 3124 8998
TIME...MOT...LOC 1245Z 240DEG 22KT 3131 8996
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
22403
WWUS54 KJAN 241259
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
759 AM CDT Wed Jun 24 2020
MSC065-091-241309-
/O.CAN.KJAN.TO.W.0051.000000T0000Z-200624T1315Z/
Marion MS-Jefferson Davis MS-
759 AM CDT Wed Jun 24 2020
...THE TORNADO WARNING FOR NORTHWESTERN MARION AND SOUTH CENTRAL
JEFFERSON DAVIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3126 8999 3129 9000 3136 9000 3145 8983
3132 8978 3124 8998
TIME...MOT...LOC 1259Z 240DEG 22KT 3135 8987
$$
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 24, 7:07 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 24, 7:07 AM CDT, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 707 AM CDT Wed Jun 24 2020 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: A mixture of IFR/MVFR cigs are expected through 14Z. MVFR cigs are expected to prevail today as numerous SHRA/TSRA develop early over the area. The TSRA activity wl dissipate by 00Z Thu but IFR/MVFR cigs are expected to continue Wednesday evening. /22/ && .DISCUSSION... Today and Tonight: Tuesday saw less rain coverage and higher temperatures than anticipated. Today will be different with a greater coverage of rain and cooler temperatures. Rain chances will get an early start this morning in the south as light showers were noted on radar moving north into our CWA. This activity was being aided by the circulation around an MCV that was tracking east along the Interstate 10 corridor in southern Louisiana. This feature should be to our southeast by noon but additional convection is expected during the heat of the day aided by a shortwave noted on early morning satellite imagery over east Texas. A few of the storms that develop across our southeast today may become strong to severe with damaging wind gusts being the threat. With PWATs increasing to around two inches, locally heavy downpours will also accompany the strongest storms. There will be a marked decrease in coverage of convection this evening with the loss of daytime heating but there will remain a chance of rain through the night especially over the southern half of the CWA. /22/ Thursday through Wednesday: More normal like summertime weather conditions will prevail through the extended forecast. Each day will consist of diurnal rain and storm chances. A trough stretched across the eastern half of the CONUS will help aid activity for the rest of this week. Moments of moderate rainfall could occur with more convective storms. As this trough slides east, a more subtropical like ridge will follow behind and this will help reinforce southerly winds which is also a a key factor in the surplus of moisture the ArkLaMiss is seeing/will see. High and low temperatures will feel more normal like June values. With widespread rain expected on Thursday, highs will mainly be in the lower 80s but as the previous mentioned ridge continues to build in, temperatures will start to climb into the upper 80s and lower 90s starting Friday. We also will be keeping a look out on the Saharan dust that continues to makes its way towards the states and eventually in the Gulf./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 82 69 81 70 / 92 62 54 16 Meridian 81 69 82 69 / 93 60 54 16 Vicksburg 83 71 82 72 / 91 53 54 16 Hattiesburg 84 71 84 71 / 95 49 54 13 Natchez 80 70 80 70 / 94 62 54 15 Greenville 84 70 84 71 / 69 33 49 16 Greenwood 83 69 84 70 / 77 38 54 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/22
Hazardous weather outlook, Jun 24, 4:00 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 400 AM CDT Wed Jun 24 2020 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>045-047>050- 053-250900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott- Claiborne- 400 AM CDT Wed Jun 24 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ026-MSZ046-051-052-054>066-072>074-250900- Concordia-Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 400 AM CDT Wed Jun 24 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe storms capable of damaging wind gusts to 60 mph are possible mainly this afternoon and early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:02 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Jun 23, 7:29 PM CDT | Special Weather Statement | JAN | Simpson | 46 min |
| Jun 23, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Jun 23, 7:47 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Jun 23, 8:08 PM CDT | Special Weather Statement | JAN | Clarke | 52 min |
| Jun 23, 8:24 PM CDT | Special Weather Statement | JAN | Rankin | 51 min |
| Jun 24, 9:14 AM CDT | Tornado Warning | JAN | Covington, Jones | 31 min |
| Jun 24, 9:22 AM CDT | Special Weather Statement | JAN | Lamar | 23 min |
| Jun 24, 9:53 AM CDT | Special Weather Statement | JAN | Forrest | 22 min |
| Jun 24, 10:15 AM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Jun 24, 12:45 PM CDT | Special Weather Statement | JAN | Kemper | 45 min |
| Jun 24, 1:34 PM CDT | Special Weather Statement | JAN | Clarke | 41 min |
| Jun 24, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Jun 24, 3:04 PM CDT | Special Weather Statement | JAN | Issaquena | 26 min |
| Jun 24, 3:06 PM CDT | Special Weather Statement | JAN | Holmes | 39 min |
| Jun 24, 3:32 PM CDT | Special Weather Statement | JAN | Lauderdale | 43 min |
| Jun 24, 5:31 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jun 24, 6:40 PM CDT | Special Weather Statement | JAN | Smith | 50 min |
Nearby
Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.